Home Videos Photos

All tag results for palpatations

Weight-Loss Pill Danger

Filed under: HealthMedicine

Weight-Loss Pill Danger

The Medicine and Healthcare products Regulatory Agency (MHRA) has issued a warning about Herbal Flos Lonicerae (Herbal Xenicol), an over-the-counter weight loss pill sold on the web and in Chinese medicine shops.

The MHRA says that if you’re using the medicine you should stop immediately and go see a doctor. Side-effects of the drug include palpitations. One man has needed hospital treatment.

This type of thing has been a problem in the past because herbal medicines are not as tightly regulated as regular drugs. Fortunately, at least in Europe, starting in April all manufactured medicines will be subject to more scrutiny before they are given a stamp of approval for public consumption.

Said Richard Woodfield, head of herbal medicines policy at the MHRA:

"People have a right to know that what they are putting into their bodies to treat one condition will not directly cause a possibly more severe one simply as a result of very poor practice in parts of the sector.”

We agree! While herbal medication might not need to be put through the exact same scrutiny that regular drugs are put through, people need to know that what they’re taking is safe!

[Image via AP Images.]

Tags: , ,

Permalink / Comments Off / Email this  »